Aa
Aa
A
A
A
Close
Avatar universal

Doctor told me to stop taking creatine and whey protein because of increased ALT/AST

Hey everyone. I have had chronic hepatitis b for the past 8 years. My virus count was mostly undetectable. Recently, I had a liver enzymes test and my ALT/AST was 63/53. According to my lab, normal ranges are up to 40/37, so mine is kind of higher than what it should be. Prior to my test, I did 4 months of weight lifting and I consumed 5 grams of creatine and 30 grams of whey protein daily. The doctor told me that I should stop consuming supplements and should take silymarin for a month which I am doing. One thing to keep in mind, the day I took my test, my muscles were sore. I get sore every week because I am training quite hard for muscle growth. I read online that muscle soreness can cause an increase in liver enzymes ALT/AST. Should I stop working out one week prior to my second test to make sure I get the correct numbers? Thank you.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Anyone?
Helpful - 0
1 Comments
check also hbsag quant and hbsab quant, not just hbvdna quant and ast/alt
Avatar universal
it is good you stopped those supplements and took silymarin, if ast/alt goes normal those supplements were toxic to your liver
Helpful - 0
3 Comments
Stef, long time hope all is well.
What do you think about taking vitamins?
eating a good diet made of organic fresh products is the most important thing, then i also take some vitamins, some are mandatory like vit d3 and vit k2 mk7 to keep our liver safe.taking sun to keep high vit d levels would be the best thing but it is very difficult in our modern lives
Thank you for the answer. My test results were lower and closer to normal (ALT-50, AST-28) after I stopped working out for a week and completely discontinued whey protein and creatine.
Avatar universal
I read whey protein was good for the liver... guess not.  I drink GNC s whey protein for break fast.  Once every other day.  My last results were good. I did not take creatine though.

Were you taking just whey or a workout blend with other stuff added
Helpful - 0
Avatar universal
I would recommend to keep working out as that’s great for overall health but to stop taking the supplementary protein as all that excess protein puts your liver under stress having to process it especially with hep b it could be damaging in the long term.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis B Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?